MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used to be used for a ureteroscopy procedure to be performed in the ureter on (b)(6) 2018.According to the complainant, during preparation, the stent broke in half along the shaft.The procedure was completed with another percuflex plus stent.There was no serious injury nor were there any adverse patient effects as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1069 captures the reportable event of  stent broken.  a percuflex plus stent was returned for analysis.A visual analysis of the returned device found that it was separated/broken at the distal section (near to the renal pigtail).The suture string was not returned for analysis.No other anomalies were noted.Based on the analysis performed on the condition of the returned device, and all gathered information, it is possible that the failure encountered (stent separated/broken) was associated with the interaction of the stent with its suture.Therefore, a conclusion code of unintended use error caused or contributed to event is selected for this event, since the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8131230
Report Number3005099803-2018-61779
Device Sequence Number1770950
Product Code FAD
UDI-Device Identifier08714729067924
UDI-Public08714729067924
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberM0061752810
Device Catalogue Number175-281
Device Lot Number0022277006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1